Alert archive / Florida / Gale Warnings in 2020
Gale Warning 1, NWS Key West, FL
NWS Key West, FL issued this gale warning at May 14, 2020, 2:26 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2020, 2:26 PM EDT (18:26 UTC)
- Expired
- May 15, 2020, 4:20 AM EDT
- In force
- 14 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
472 WHUS72 KKEY 141826 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 226 PM EDT Thu May 14 2020 GMZ042>044-052>054-072>074-150630- /O.UPG.KKEY.SC.Y.0029.000000T0000Z-200514T2100Z/ /O.NEW.KKEY.GL.W.0001.200514T1826Z-200515T0900Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- 226 PM EDT Thu May 14 2020 ...GALE WARNING IN EFFECT... * WHAT...East winds 25 to 30 knots with frequent gusts of 35 to 40 knots or more. Seas 8 to 12 feet. * WHERE...Straits of Florida, and Hawk Channel. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031>035-055-075-150630- /O.EXT.KKEY.SC.Y.0029.000000T0000Z-200515T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 226 PM EDT Thu May 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds of 25 knots with occasional gusts near 35 knots will prevail this afternoon and perhaps tonight. Seas 5 to 8 feet in the deep waters of the southeastern Gulf of Mexico. * WHERE...Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
4 follow-up statements
247 WHUS72 KKEY 142026 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 426 PM EDT Thu May 14 2020 GMZ042>044-052>054-072>074-150230- /O.CON.KKEY.GL.W.0001.000000T0000Z-200515T0900Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- 426 PM EDT Thu May 14 2020 ...GALE WARNING IN EFFECT... * WHAT...Northeast to east winds 25 to 30 knots with frequent gusts of 35 knots or more. Seas 8 to 12 feet in the Straits of Florida. * WHERE...Straits of Florida and Hawk Channel from Ocean Reef to Halfmoon Shoal. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031>035-055-075-150230- /O.CON.KKEY.SC.Y.0029.000000T0000Z-200515T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 426 PM EDT Thu May 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds of 25 to 30 knots with occasional gusts near 35 knots. Seas 6 to 10 feet in the Lower Straits of Florida. * WHERE...Florida Bay and the Gulf waters including the Dry Tortugas, and the Lower Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
764 WHUS72 KKEY 142128 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 528 PM EDT Thu May 14 2020 GMZ032-033-035-150230- /O.UPG.KKEY.SC.Y.0029.000000T0000Z-200515T0900Z/ /O.EXA.KKEY.GL.W.0001.000000T0000Z-200515T0900Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 528 PM EDT Thu May 14 2020 ...GALE WARNING IN EFFECT... * WHAT...Northeast to east winds of 25 to 30 knots with frequent gusts near 35 knots. * WHERE...Bayside and Gulf side from Craig Key to Halfmoon Shoal out to 5 fathoms, and Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ042>044-052>054-072>074-150230- /O.CON.KKEY.GL.W.0001.000000T0000Z-200515T0900Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- 528 PM EDT Thu May 14 2020 ...GALE WARNING IN EFFECT... * WHAT...Northeast to east winds 25 to 30 knots with frequent gusts near 35 knots. Seas 8 to 12 feet in the Straits of Florida. * WHERE...Straits of Florida and Hawk Channel from Ocean Reef to Halfmoon Shoal. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031-034-055-075-150230- /O.CON.KKEY.SC.Y.0029.000000T0000Z-200515T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 528 PM EDT Thu May 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds near 25 knots with occasional gusts of 30 to 35 knots. Seas 6 to 10 feet in the Lower Straits of Florida. * WHERE...Florida Bay and the Gulf waters including the Dry Tortugas, and the Lower Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
368 WHUS72 KKEY 150216 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1016 PM EDT Thu May 14 2020 GMZ032-033-035-150900- /O.CAN.KKEY.GL.W.0001.000000T0000Z-200515T0900Z/ /O.EXA.KKEY.SC.Y.0029.000000T0000Z-200515T0900Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 1016 PM EDT Thu May 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING IS CANCELLED... * WHAT...Northeast to east winds 20 to 25 knots with gusts up to 30 knots. * WHERE...Bayside and Gulf side from Craig Key to Halfmoon Shoal out to 5 fathoms, and Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ042>044-052>054-072>074-150900- /O.CON.KKEY.GL.W.0001.000000T0000Z-200515T0900Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- 1016 PM EDT Thu May 14 2020 ...GALE WARNING IN EFFECT... * WHAT...Northeast to east winds 25 to 30 knots with frequent gusts near 35 knots. Seas 8 to 12 feet in the Straits of Florida. * WHERE...Straits of Florida and Hawk Channel from Ocean Reef to Halfmoon Shoal. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031-034-055-075-150900- /O.CON.KKEY.SC.Y.0029.000000T0000Z-200515T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1016 PM EDT Thu May 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds 20 to 25 knots with gusts up to 30 knots. Seas 6 to 10 feet in the Lower Straits of Florida. * WHERE...Florida Bay, the Gulf waters including the Dry Tortugas and the Lower Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
095 WHUS72 KKEY 150820 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 420 AM EDT Fri May 15 2020 GMZ042>044-052>054-072>074-151500- /O.CAN.KKEY.GL.W.0001.000000T0000Z-200515T0900Z/ /O.EXB.KKEY.SC.Y.0029.000000T0000Z-200515T1500Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- 420 AM EDT Fri May 15 2020 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING IS CANCELLED... * WHAT...Northeast to east winds 20 to 25 knots, will decrease to 15 to 20 knots. Seas of up to 9 feet in portions of the Gulf Stream will subside this afternoon. * WHERE...Straits of Florida, and Hawk Channel. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ031>035-055-075-151500- /O.EXT.KKEY.SC.Y.0029.000000T0000Z-200515T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 420 AM EDT Fri May 15 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds near 20 knots, will decrease to 15 to 20 knots. Seas 5 to 8 feet in the Lower Straits of Florida, will subside by afternoon. * WHERE...Florida Bay, the Gulf waters including the Dry Tortugas and the Lower Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ APA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at May 14, 11:31 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 14, 11:31 AM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Key West FL 1131 AM EDT Thu May 14 2020 .DISCUSSION... Currently - A weak disturbance situated over the Florida Straits continues to bring showers and at times some embedded thunderstorms across the Florida Keys and surrounding waters. The slow nature and convective nature has led to some impressive rainfall amounts this morning. Marathon International Airport has registered over 4 inches with additional rainfall still occurring. Meanwhile, rainfall totals thus far at Key West International is around a quarter of an inch. In addition to the impressive rainfall amounts, these showers have at times brought gusty winds. Smith Shoal Light weatherflow station reported 46 knots, or 53 mph, just before 1045 am this morning. Other stations this morning have reported wind gusts in the upper 30s to lower 40s (in knots). All this rain and clouds are keeping temperatures in the lower to mid 70s with dew points in the lower 70s. Short Term Update - No big changes made to the going forecast. A Small Craft Advisory for the marine waters will continue into this afternoon. Meanwhile, precipitation chances will remain near 100 percent for the Florida Keys and slowly diminish through the afternoon from west to east. This is because the disturbance currently over the region will begin to shift east and then northeast through the next 24-48 hours. With that said, rain chances will slowly decrease from 70 percent tonight to 40 percent by Friday night. By Saturday, drier air will filter into the area as wind aloft turn more northerly and as such PoPs will be around 20 to 30 percent. .TROPICAL... The disturbance situated over the Straits of Florida will slowly trek east and then northeast over the weekend to near or just north of the NW Bahamas. The National Hurricane Center (NHC) has a tropical or subtropical depression or storm likely developing near or northwest of the northern Bahamas this weekend. The main impacts to the Keys will be today through tonight and into Friday morning in the form of moderate to heavy rain at times with localized flooding possible. In addition, showers will bring gusty conditions at times with wind gust near 30 mph over the Florida Keys mainly through the afternoon and early evening. && .MARINE... Small Craft Advisories (SCA) remain active across the whole marine district and likely will continue into tonight as strong northeast to east breezes will persist. Friday morning, our eastern waters will continue to see fresh to occasional strong breezes before sufficiently diminishing Friday afternoon. Current weather maker will slowly shift east and northeast towards the Bahamas this weekend. This in turn will lead to further slackening of winds this weekend. In addition, heavier, fast moving showers will continue to prompt Special Marine Warnings into the afternoon. Furthermore, stay tuned to the National Hurricane Center for the latest information on the possibility of a tropical system developing east of the Florida Peninsula this weekend. && .AVIATION... Although VFR conditions will prevail at both island terminals for today, occasional bouts of passing showers may result in periods of MVFR or even IFR ceilings and visbilities. Near-surface easterly winds will be at 15 to 18 knots, with frequent gusts near 25 knots. Occasional wind gusts near 30 knots are possible associated with any stronger passing shower through the terminals. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...LIW Aviation/Nowcasts....Haner Data Collection......KBL Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, May 14, 4:52 AM EDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 452 AM EDT Thu May 14 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-150900- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 452 AM EDT Thu May 14 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Northeast to east winds of 20 to 25 knots except near 25 knots and gusts near 30 knots on the Straits of Florida can be anticipated today and tonight. In addition, isolated thunderstorms are possible along the Florida Keys and the surrounding coastal waters tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes and strong gusty winds. Stay tuned for possible marine weather statements or warnings issued by your National Weather Service right here in Key West. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Small Craft Advisory will likely be required for portions of Keys coastal waters on Friday. Otherwise, isolated thunderstorms are possible along the Florida Keys and the surrounding coastal waters Thursday through Saturday. Beginning Saturday night, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
In the hours before
Special weather statement, May 14, 10:06 AM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Key West FL
1006 AM EDT Thu May 14 2020
FLZ077-078-141500-
Monroe Lower Keys FL-Monroe Middle Keys FL-
1006 AM EDT Thu May 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR LOWER KEYS IN MONROE AND MIDDLE
KEYS IN MONROE COUNTIES UNTIL 1100 AM EDT...
At 1005 AM EDT, Doppler radar was tracking a strong thunderstorm over
Marathon, moving west at 30 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Marathon, Bahia Honda Channel Bridge, East End Of Long Key Viaduct,
Seven Mile Bridge, East End Of Seven Mile Bridge, Niles Channel
Bridge, Spanish Harbor Channel Bridge, Long Key Viaduct, West End Of
Long Key Viaduct and West End Of Seven Mile Bridge.
This includes US 1 between mile markers 20 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2467 8158 2478 8155 2481 8152 2483 8148
2479 8135 2480 8128 2476 8125 2469 8128
2471 8123 2468 8121 2469 8119 2473 8117
2478 8097 2482 8093 2483 8084 2478 8085
2466 8106 2464 8123 2460 8135
TIME...MOT...LOC 1405Z 104DEG 25KT 2471 8100
HanerLocal storm report, May 14, 10:40 AM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1040 AM EDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM MARINE TSTM WIND 14 NW KEY WEST 24.72N 81.92W
05/14/2020 M45 MPH GMZ033 FL MESONET
A WIND GUST OF 39 KTS, OR 45 MPH, WAS RECORDED BY THE
WEATHERFLOW MESONET SITE AT SMITH SHOAL LIGHT AT 1033 AM
EDT.
&&
KLENNINGSpecial weather statement, May 14, 10:55 AM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Key West FL
1055 AM EDT Thu May 14 2020
FLZ078-141600-
Monroe Lower Keys FL-
1055 AM EDT Thu May 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR LOWER KEYS IN MONROE COUNTY UNTIL
NOON EDT...
At 1054 AM EDT, Doppler radar was tracking a strong thunderstorm over
Ohio Key, or over West End Of Seven Mile Bridge, moving west at 15
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bahia Honda Channel Bridge, Seven Mile Bridge, West End Of Seven Mile
Bridge, Niles Channel Bridge, Spanish Harbor Channel Bridge,
Saddlebunch Keys, Ohio Key, Bahia Honda Key, Little Torch Key and
Upper Sugarloaf Key.
This includes US 1 between mile markers 13 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2470 8163 2478 8159 2478 8154 2480 8153
2476 8125 2475 8126 2469 8128 2471 8123
2469 8120 2473 8116 2468 8116 2469 8118
2468 8121 2464 8123 2459 8139 2461 8143
2458 8146 2460 8151 2456 8163
TIME...MOT...LOC 1454Z 091DEG 15KT 2467 8125
HanerLocal storm report, May 14, 10:57 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1057 AM EDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM TSTM WND GST 14 NW KEY WEST 24.72N 81.92W
05/14/2020 M53 MPH GMZ033 FL C-MAN STATION
A WIND GUST OF 46 KNOTS, OR 53 MPH, WAS RECORDED BY THE
WEATHERFLOW MESONET SITE AT SMITH SHOAL LIGHT AT 1048 AM
EDT.
&&
KLENNINGLocal storm report, May 14, 11:05 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1105 AM EDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM MARINE TSTM WIND 5 W BOCA CHICA CHANNEL 24.57N 81.80W
05/14/2020 M40.00 MPH LOWER KEYS IN MONR FL MESONET
A WIND GUST OF 35 KTS, OR 40 MPH, WAS MEASURED AT THE
WEATHERFLOW MESONET SITE AT THE UNITED STATES COAST GUARD
STATION IN KEY WEST AT 1028 AM EDT.
&&
KLENNINGLocal storm report, May 14, 11:19 AM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1119 AM EDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM MARINE TSTM WIND 2 SW BIG COPPITT KEY 24.58N 81.68W
05/14/2020 M45 MPH LOWER KEYS IN MONR FL ASOS
A WIND GUST OF 39 KTS, OR 45 MPH, WAS MEASURED AT THE
NAVAL STATION IN BOCA CHICA BY THEIR ASOS AT 1020 AM EDT.
&&
KLENNINGThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:36 PM EDT | Special Marine Warning | KEY | 54 min | |
| May 14, 5:22 AM EDT | Special Marine Warning | KEY | 53 min | |
| May 14, 6:06 AM EDT | Special Marine Warning | KEY | 54 min | |
| May 14, 6:09 AM EDT | Special Weather Statement | KEY | 36 min | |
| May 14, 6:35 AM EDT | Special Marine Warning | KEY | 55 min | |
| May 14, 6:51 AM EDT | Special Weather Statement | KEY | 54 min | |
| May 14, 7:27 AM EDT | Special Marine Warning | KEY | 63 min | |
| May 14, 8:07 AM EDT | Special Weather Statement | KEY | 53 min | |
| May 14, 8:25 AM EDT | Special Marine Warning | KEY | 65 min | |
| May 14, 9:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| May 14, 10:06 AM EDT | Special Weather Statement | KEY | 54 min | |
| May 14, 10:30 AM EDT | Special Marine Warning | KEY | 60 min | |
| May 14, 10:55 AM EDT | Special Weather Statement | KEY | 65 min | |
| May 14, 11:28 AM EDT | Special Marine Warning | KEY | 47 min | |
| May 14, 11:30 AM EDT | Special Marine Warning | KEY | 60 min | |
| May 14, 11:33 AM EDT | Special Marine Warning | KEY | 57 min | |
| May 14, 11:43 AM EDT | Areal Flood Advisory | KEY | Monroe | 2 hr |
| May 14, 12:25 PM EDT | Special Marine Warning | KEY | 65 min | |
| May 14, 12:29 PM EDT | Special Marine Warning | KEY | 61 min | |
| May 14, 1:28 PM EDT | Special Marine Warning | KEY | 62 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.